Universidad Complutense de Madrid
E-Prints Complutense

On the exact measure of disease spread in stochastic epidemic models

Impacto

Downloads

Downloads per month over past year

Artalejo, Jesús R. and López Herrero, María Jesús (2013) On the exact measure of disease spread in stochastic epidemic models. Bulletin of mathematical biology, 75 (7). pp. 1031-1050. ISSN 0092-8240

[img] PDF
Restringido a Repository staff only hasta 31 December 2022.

726kB

Official URL: http://link.springer.com/article/10.1007/s11538-013-9836-3


URLURL Type
http://www.springer.com/Publisher


Abstract

The basic reproduction number, R (0), is probably the most important quantity in epidemiology. It is used to measure the transmission potential during the initial phase of an epidemic. In this paper, we are specifically concerned with the quantification of the spread of a disease modeled by a Markov chain. Due to the occurrence of repeated contacts taking place between a typical infective individual and other individuals already infected before, R (0) overestimates the average number of secondary infections. We present two alternative measures, namely, the exact reproduction number, R (e0), and the population transmission number, R (p) , that overcome this difficulty and provide valuable insight. The applicability of R (e0) and R (p) to control of disease spread is also examined.


Item Type:Article
Uncontrolled Keywords:Disease spread; Basic reproduction number; Stochastic epidemic; Vaccination coverage
Subjects:Sciences > Mathematics > Applied statistics
ID Code:23185
Deposited On:15 Oct 2013 11:19
Last Modified:04 Jun 2014 16:21

Origin of downloads

Repository Staff Only: item control page